Alert archive / Wyoming / Wind Chill Advisories in 2011
Wind Chill Advisory 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 22, 2011, 9:34 PM MST for Albany County, Wyoming. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 9:34 PM MST (04:34 UTC)
- Expired
- Dec 23, 2011, 8:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS45 KCYS 230434 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 934 PM MST THU DEC 22 2011 ...DANGEROUSLY COLD WIND CHILLS ACROSS THE LARAMIE VALLEY THROUGH TONIGHT... .FRESH SNOWPACK BENEATH CLEAR SKIES AND LIGHT WINDS WILL ALLOW ACTUAL AIR TEMPERATURES TO DROP INTO THE TEENS TO NEAR TWENTY DEGREES BELOW ZERO ACROSS THE LARAMIE VALLEY THROUGH TONIGHT. THIS WILL COMBINE WITH WINDS AROUND 5 MPH TO PRODUCE DANGEROUSLY COLD WIND CHILLS RANGING FROM 25 TO 30 DEGREES BELOW ZERO. TEMPERATURES SHOULD BEGIN A SLOW CLIMB LATER TONIGHT. WYZ115-231300- /O.NEW.KCYS.WC.Y.0007.111223T0434Z-111223T1300Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 934 PM MST THU DEC 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST FRIDAY. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO * IMPACTS...WIND CHILL VALUES OF THIS MAGNITUDE MAY CAUSE FROST BITE AND OTHER COLD RELATED ILLNESSES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAMMER/RUBIN
2 follow-up statements
754 WWUS45 KCYS 231016 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 316 AM MST FRI DEC 23 2011 ...DANGEROUSLY COLD WIND CHILLS ACROSS THE LARAMIE VALLEY THROUGH 8 AM... .FRESH SNOWPACK BENEATH CLEAR SKIES AND LIGHT WINDS WILL ALLOW ACTUAL AIR TEMPERATURES TO DROP INTO THE TEENS TO NEAR TWENTY DEGREES BELOW ZERO ACROSS THE LARAMIE VALLEY THROUGH 8 AM. THIS WILL COMBINE WITH WINDS AROUND 5 MPH TO PRODUCE DANGEROUSLY COLD WIND CHILLS RANGING FROM 25 TO 30 DEGREES BELOW ZERO. WIND CHILLS WILL CLIMB ABOVE CRITICAL THRESHOLDS BY AROUND 8 AM. WYZ115-231500- /O.EXT.KCYS.WC.Y.0007.000000T0000Z-111223T1500Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 316 AM MST FRI DEC 23 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST THIS MORNING. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO * IMPACTS...WIND CHILL VALUES OF THIS MAGNITUDE MAY CAUSE FROST BITE AND OTHER COLD RELATED ILLNESSES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAHN
391 WWUS45 KCYS 231459 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 759 AM MST FRI DEC 23 2011 WYZ115-231600- /O.EXP.KCYS.WC.Y.0007.000000T0000Z-111223T1500Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 759 AM MST FRI DEC 23 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING. WIND CHILLS HAVE INCREASED IN THE LARAMIE VALLEY EARLY THIS MORNING...THEREFORE...THE WIND CHILL ADVISORY IS ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 22, 8:39 PM MST, 55 minutes earlier.
Area forecast discussion, Dec 22, 8:39 PM MST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 839 PM MST THU DEC 22 2011 .UPDATE... THE MAIN FORECAST CHALLENGE FOR THE EVENING UPDATE HAS BEEN TEMPERATURE TRENDS ACROSS THE CWA AS A BROAD SURFACE HIGH CONTINUES TO SINK SOUTHWARD ACROSS EASTERN COLORADO. TEMPERATURES HAVE FALLEN RAPIDLY ACROSS THE VALLEY AREAS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS EVENING GIVEN FRESH SNOWPACK BENEATH CLEAR SKIES AND LIGHT WINDS. SUCH CONDITIONS HAVE ALSO FAVORED THE DEVELOPMENT OF PATCHY FOG ACROSS THE LARAMIE AND NORTH PLATTE RIVER VALLEYS. A REVIEW OF 00 UTC RAOB DATA AND EVENING MODEL GUIDANCE CLEARLY INDICATES INCREASING LOW-LEVEL WARM AIR ADVECTION AROUND H7 UPSTREAM OVER WESTERN MONTANA. THIS SHOULD SPREAD SOUTHEAST THROUGH THE OVERNIGHT PERIOD...ALONG WITH DOWNSLOPING WINDS. AS SUCH...WE EXPECT WINDS TO BEGIN TO INCREASE LATER TONIGHT WITH FOG DIMINISHING AND TEMPERATURES BEGINNING A SLOW CLIMB. THE OTHER CONCERN IS WIND CHILL VALUES OVER THE LARAMIE VALLEY. IT SEEMS PROBABLE THAT WIND SPEEDS AROUND 5 MPH WILL COMBINE WITH TEMPERATURES RANGING FROM 10 TO 15 DEGREES BELOW ZERO WILL YIELD A PERIOD OF WIND CHILLS BELOW -20F. IN FACT...LARAMIE AND HERRICK LANE ARE ALREADY OBSERVING WIND CHILL VALUES NEAR THIS THRESHOLD. THERE IS SOME UNCERTAINTY AS TO HOW LONG THESE CONDITIONS WILL LAST BEFORE TEMPERATURES BEGIN TO CLIMB...BUT CONDITIONS ARE BEING MONITORED FOR A POSSIBLE WIND CHILL ADVISORY. HAMMER/RUBIN && .PREV DISCUSSION... /ISSUED 430 PM MST THU DEC 22 2011/ AVIATION...00Z TAFS. VFR. PATCHY FOG OVERNIGHT IN THE VALLEYS...PARTICULARLY THE LARAMIE VALLEY. RUBIN PREV DISCUSSION... /ISSUED 222 PM MST THU DEC 22 2011/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... UPPER LOW OVER SE UTAH THIS AFTERNOON WILL CONTINUE TO SINK SOUTHWARD TONIGHT PULLING LAST VESTIGES OF CLOUDINESS OVER FAR SOUTHERN SECTIONS OF THE CWA WITH IT. DRY AND BENIGN WEATHER WILL SETTLE OVER THE CWA TONIGHT AND PERSIST THROUGH SAT NIGHT WITH UPPER RIDGING NOSING ACROSS THE REGION FROM THE SW PART OF THE COUNTRY. TEMPS COLD AGAIN TONIGHT THOUGH SOME INCREASE IN WINDS NEAR THE MTNS SHOULD CAUSE THEN TO EDGE UP LATER TONIGHT IN THOSE AREAS. COLDEST AREA WILL BE THE LARAMIE VALLEY WITH TEENS BELOW ZERO POSSIBLE TONIGHT. THIS WILL SET UP QUITE COLD WIND CHILLS WHERE ANY BREEZE EXISTS BUT SHOULD STAY OUT OF WARNING LEVELS. WARMER TEMPS RETURN FRIDAY BUT DUE TO SNOW COVER HAVE UNDERCUT GUIDANCE MAXS SOMEWHAT. CONTINUED ON THE COOL SIDE SATURDAY AS MID LEVEL TEMPS COOL SLIGHTLY AND OFFSET WARMING DOWNSLOPE FLOW. LONG TERM...SUNDAY THROUGH THURSDAY...LONG RANGE MODELS CONTINUE TO BE CONSISTENT THROUGH THE MIDDLE OF NEXT WEEK...SO NOT MANY CHANGES WERE MADE TO THE LONG TERM FORECAST. UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES IS EXPECTED TO SHIFT EASTWARD INTO THE ROCKIES AND HIGH PLAINS...AND WEAKEN BY MONDAY. EXPECT DRY CONDITIONS ON SUNDAY WITH TEMPERATURES THE MAIN FORECAST CONCERN. ALTHOUGH MOS GUIDANCE SHOWED HIGHS IN THE 50S ON CHRISTMAS DAY ACROSS THE HIGH PLAINS YESTERDAY...GUIDANCE HAS LOWERED MAX TEMPS BY 5 DEGREES TODAY PROBABLY DUE TO THE SNOWPACK ACROSS THE AREA AFTER LAST NIGHTS WINTER WEATHER SYSTEM. EXPECT SURFACE RADIATIONAL COOLING DUE TO THE SNOWPACK TO IMPACT MAX AND MIN TEMPERATURES INTO EARLY NEXT WEEK...ESPECIALLY WEST OF THE LARAMIE RANGE IN THE MORE SHELTERED VALLEYS. KEPT MAX TEMPERATURES IN THE 30S TO MID 40S WITH LOWS IN THE SINGLE DIGITS AND TEENS. DOES NOT APPEAR HOLIDAY TRAVEL WILL BE IMPACTED THIS WEEKEND AND EARLY NEXT WEEK WITH GENERALLY DRY CONDITIONS. HOWEVER...WINDS WILL INCREASE FROM THE WEST INTO EARLY NEXT WEEK POSSIBLY IMPACTING TRAVEL. MODELS INDICATE THE SYNOPTIC PATTERN BECOMING MORE ZONAL NEXT WEEK...WITH SEVERAL PROGRESSIVE UPPER LEVEL TROUGHS PUSHING ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA. OUTSIDE OF A FEW MOUNTAIN SNOW SHOWERS...EXPECT GENERALLY DRY WEATHER ACROSS THE REGION MONDAY NIGHT THROUGH LATE WEDNESDAY. STRONG WINDS WILL BECOME THE PRIMARY FORECAST CONCERN NEXT WEEK WITH THE STRONGEST WINDS LIKELY BEGINNING TUESDAY NIGHT AS A STRONG LEE-SIDE TROUGH INTENSIFIES ACROSS THE HIGH PLAINS. MAY NEED HIGH WIND HEADLINES FOR MOST OF WYOMING AND WIND ADVISORIES FOR WESTERN NEBRASKA DUE TO A STEEP LLVL PRESSURE GRADIENT AND 700MB WINDS INCREASE TO 65 KNOTS TUESDAY THROUGH THURSDAY. HIGH WINDS ARE POSSIBLE ON MONDAY...BUT CURRENT MODELS INDICATE WINDS NEAR THE SURFACE WILL BE 15 TO 20 KNOTS LIGHTER COMPARED TO LATER IN THE WEEK. SO THE HIGH WIND EVENT MONDAY MAY BE CONFINED TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING WITH 30 TO 40 KNOT GUSTS ELSEWHERE. TEMPERATURES ARE EXPECTED TO SLOWLY WARM INTO THE 40S TO LOW 50S NEXT WEEK...BUT MAY REMAIN IN THE 30S WEST OF THE LARAMIE RANGE. FURTHER OUT...MODELS IN DECENT AGREEMENT THROUGH THE END OF NEXT WEEK AND INTO NEXT WEEKEND SHOWING WINDY CONDITIONS CONTINUING AS A STRONG COLD FRONT SLOWLY PUSHES SOUTH INTO WYOMING FROM THE PACIFIC NORTHWEST LATE NEXT WEEK. DO NOT EXPECT A STORMY PATTERN ACROSS THE AREA WITH DOWNSLOPE WEST TO NORTHWEST WINDS CONTINUING THROUGH FRIDAY...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED. AVIATION...18Z TAF ISSUANCE...STORM SYSTEM HAS PUSHED SOUTHWARD INTO SOUTHERN COLORADO AND NEW MEXICO THIS MORNING WITH IMPROVING CONDITIONS ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA. THERE ARE SOME LOCALIZED AREAS OF LOW CIGS AND FOG...MAINLY ALONG THE LARAMIE RANGE WITH IFR CIGS AT KCYS EXPECTED TO CONTINUE THROUGH NOON. THESE CLOUDS WILL DISSIPATE IN THE AFTERNOON WITH WIDESPREAD VFR CONDITIONS EXPECTED AND LIGHT WINDS INTO TONIGHT. FIRE WEATHER...NO CONCERNS EXPECTED THROUGH THE WEEKEND AS TEMPERATURES WILL BE COOL TO MILD WITH FUELS NON-CRITICAL. SOME PERIODS OF GUSTY WINDS VICINITY OF THE MTNS OVER THE WEEKEND WITH OTHERWISE DRY WEATHER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RE LONG TERM/AVIATION...TJT
Hazardous weather outlook, Dec 22, 10:30 AM MST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MST THU DEC 22 2011 WYZ101>119-231415- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1030 AM MST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTHWEST WINDS SHOULD OCCUR AT TIMES OVER AND AROUND THE MOUNTAINS ON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-231415- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1030 AM MST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 22, 7:25 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 725 PM MST THU DEC 22 2011 WYZ101-108-115-230700- CONVERSE COUNTY LOWER ELEVATIONS-GOSHEN COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...TORRINGTON... LARAMIE 725 PM MST THU DEC 22 2011 ...AREAS OF FOG OVERNIGHT... WATCH FOR AREAS OF FOG...LOCALLY DENSE WITH VISIBILITIES AT OR BELOW ONE-QUARTER OF A MILE...OVERNIGHT TONIGHT. IF YOU ARE DRIVING AND ENCOUNTER FOG...PARTICULARLY DENSE FOG... PLEASE SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION. RUBIN
Nearby
Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.